Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 38, NWS Tulsa, OK

April 13, 2014Nowata County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 13, 2014, 4:06 PM CDT for Nowata County, Washington County, Oklahoma. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2014, 4:06 PM CDT (21:06 UTC)
Expired
Apr 13, 2014, 4:45 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Nowata County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 4:15 PM CDTTSTM WND GST 606 N Copan, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 1:56 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 367 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-335 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
367 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WUUS54 KTSA 132106
SVRTSA
OKC105-147-132145-
/O.NEW.KTSA.SV.W.0038.140413T2106Z-140413T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
406 PM CDT SUN APR 13 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NOWATA COUNTY IN NORTHEAST OKLAHOMA...
  WASHINGTON COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 445 PM CDT

* AT 403 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HULAH...AND
  MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...DEWEY...COPAN...WANN...
  DELAWARE...LENAPAH AND SOUTH COFFEYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN 
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.

&&

LAT...LON 3675 9559 3664 9600 3700 9600 3700 9560
TIME...MOT...LOC 2106Z 244DEG 47KT 3691 9602

HAIL...0.75IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 12:45 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Apr 13, 12:45 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT SUN APR 13 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
EXPECT MVFR CONDITIONS FOR A FEW MORE HOURS ACROSS MOST OF THE TAF
SITES. SOME IMPROVEMENT MAY BE QUICKER FOR BVO/TUL/RVS. APPEARS NORTHWEST
ARKANSAS AND MLC WILL KEEP SHOWERS MOVING THROUGH FOR MUCH OF THE
AFTERNOON. THIS IS ON THE NORTH SIDE OF STRONGER CONVECTION TO THE
SOUTHEAST.
STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP NEAR THE COLD
FRONT LATER THIS AFTERNOON AND EVENING ACROSS THE ENTIRE AREA.
MVFR CLOUDS EXPECTED BEHIND THE FRONT AND INTO MONDAY MORNING.
SA

&&

.PREV DISCUSSION... /ISSUED 958 AM CDT SUN APR 13 2014/

DISCUSSION...
MAKING SOME MINOR UPDATES TO ADJUST POPS FOR CURRENT ACTIVITY. NO
CHANGES TO THE AFTERNOON TEMPS AND POPS. WILL LOOK CLOSER AT THIS
LATER.

CURRENTLY...THOUGHTS ARE THAT THE STRONGEST CONVECTION THIS
MORNING WILL BE MAINLY EAST OF THE FORECAST AREA.
HOWEVER...SCATTERED THUNDERSTORMS WILL BE EMBEDDED IN SHOWERS AND
LIGHT RAIN THE REST OF THE MORNING.

BIGGER CONVECTIVE THREAT IS THIS AFTERNOON. AROUND MID
AFTERNOON...2-5 PM...EXPECT SIGNIFICANT THUNDERSTORMS TO DEVELOP
ALONG THE FRONT AND DRYLINE...VICINITY TULSA AREA AND SOUTH
SOUTHWESTWARD. THESE WILL TRACK RAPIDLY NORTHEASTWARD...40-50 MPH.
THESE SHOULD REACH NORTHWEST ARKANSAS AROUND OR AFTER 00Z...HENCE
THE CATEGORICAL POPS THERE THIS EVENING. OF COURSE...SHOWERS AND
THUNDERSTORMS MAY ALSO BE SCATTERED WELL EAST OF THE FRONT AND
DRYLINE. BUT THERE WILL LIKELY BE A BREAK BETWEEN THIS MORNINGS
PRECIPITATION AND THE THUNDERSTORMS THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  38  47  29 /  80  70  40   0
FSM   75  48  50  31 /  60  90  40  10
MLC   76  41  46  30 /  60  80  20   0
BVO   78  39  46  25 /  80  30  50   0
FYV   71  39  43  26 /  60  90  50  10
BYV   72  39  42  26 /  60  80  50  10
MKO   74  41  46  28 /  60  90  40   0
MIO   75  37  44  26 /  70  80  50   0
F10   76  40  45  29 /  70  90  30   0
HHW   76  46  50  31 /  60  70  20   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 1 AM TUESDAY TO 9 AM TUESDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ067-OKZ068-OKZ069.

     FREEZE WATCH FROM 1 AM TUESDAY TO 9 AM TUESDAY FOR OKZ049-OKZ053-
     OKZ065-OKZ066-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
     OKZ076.

AR...FREEZE WARNING FROM 1 AM TUESDAY TO 9 AM TUESDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011.

     FREEZE WATCH FROM 1 AM TUESDAY TO 9 AM TUESDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

SHORT TERM...02
LONG TERM....05
AVIATION...02
Hazardous weather outlook, Apr 13, 1:16 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
116 PM CDT SUN APR 13 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
115 PM CDT SUN APR 13 2014

...SEVERE WEATHER EXPECTED MID AFTERNOON THROUGH EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID AFTERNOON.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID AFTERNOON.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID AFTERNOON.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...MAINLY WEST OF HIGHWAY 69 IN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG A COLD FRONT THAT WILL MOVE THROUGH EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. THIS SHOULD START AROUND MID AFTERNOON WEST OF
HIGHWAY 75...THEN GRADUALLY MOVE EASTWARD...REACHING WESTERN
ARKANSAS AND SOUTHEAST OKLAHOMA EARLY THIS EVENING. THE STORMS ARE
EXPECTED TO BECOME MORE NUMEROUS ALONG THE FRONT BY THE TIME THE
FRONT REACHES FAR EASTERN OKLAHOMA AND MOVES INTO ARKANSAS. WINDS
AT THE SURFACE AND ALOFT WILL SUPPORT SUPERCELLS AND THE
POTENTIAL FOR TORNADOES. HOWEVER...LARGE HAIL WILL BE THE PRIMARY
THREAT...ALONG WITH DAMAGING WINDS. HEAVY RAIN AND ISOLATED FLASH
FLOODING WILL ALSO BE A LIMITED THREAT OVER SOUTHEAST OKLAHOMA
THROUGH NORTHWEST ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
MUCH COOLER AIR WILL MOVE INTO THE AREA BEHIND THE FRONT. WINDS
WILL ALSO BE STRONG ON MONDAY. FIRE DANGER WILL BE LESS ON TUESDAY
DUE TO LIGHT WINDS...BUT WILL INCREASE AGAIN ON WEDNESDAY AS WINDS
INCREASE AND HUMIDITY REMAINS LOW.
THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY AS
ANOTHER FRONT MOVES INTO THE AREA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 13, 2:32 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT SUN APR 13 2014

OKZ054-059-132015-
OSAGE OK-PAWNEE OK-
232 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND PAWNEE

AT 232 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 21 MILES WEST OF APPERSON TO 26 MILES WEST OF
PAWNEE...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...SHIDLER...FAIRFAX...BURBANK...
APPERSON...WEBB CITY...FORAKER...GRAINOLA...PAWNEE...SKEDEE AND
RALSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3700 9643 3698 9642 3627 9663 3626 9693
      3633 9694 3633 9704 3651 9704 3656 9691
      3658 9690 3659 9705 3668 9707 3670 9704
      3669 9695 3675 9689 3675 9683 3679 9676
      3701 9675
TIME...MOT...LOC 1932Z 246DEG 52KT 3688 9708 3637 9722
Special weather statement, Apr 13, 3:24 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT SUN APR 13 2014

OKZ054-132100-
OSAGE OK-
324 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 324 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF GRAINOLA TO 4 MILES SOUTH OF
APPERSON...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...SHIDLER...APPERSON...WEBB CITY...
PEARSONIA...BIGHEART...FORAKER...GRAINOLA AND WAH SHA SHE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3701 9610 3700 9610 3686 9606 3667 9684
      3677 9683 3679 9676 3694 9676 3701 9675
TIME...MOT...LOC 2024Z 257DEG 26KT 3703 9658 3670 9671

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:29 AM CDTFreeze WatchTSAChoctaw, Haskell, Latimer, McIntosh, Muskogee, Okfuskee and 3 more13 hr
Apr 13, 3:29 AM CDTFreeze WarningTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more54 hr
Apr 13, 2:32 PM CDTSpecial Weather StatementTSAPawnee43 min
Apr 13, 2:55 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee50 min
Apr 13, 3:24 PM CDTSpecial Weather StatementTSAOsage36 min
Apr 13, 3:40 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee50 min
Apr 13, 4:20 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa40 min
Apr 13, 4:29 PM CDTSpecial Weather StatementTSAWashington31 min
Apr 13, 4:43 PM CDTSpecial Weather StatementTSACreek32 min
Apr 13, 4:48 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers, Washington42 min
Apr 13, 4:56 PM CDTSevere Thunderstorm WarningTSAOsage, Rogers, Tulsa, Washington49 min
Apr 13, 5:18 PM CDTSpecial Weather StatementTSACreek, Okfuskee, Okmulgee, Tulsa27 min
Apr 13, 5:29 PM CDTSpecial Weather StatementTSACraig, Nowata, Ottawa46 min
Apr 13, 5:32 PM CDTSevere Thunderstorm WarningTSAOkfuskee43 min
Apr 13, 5:40 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa, Rogers65 min
Apr 13, 5:43 PM CDTSevere Thunderstorm WarningTSAMayes, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner47 min
Apr 13, 6:11 PM CDTSpecial Weather StatementTSAOkmulgee34 min
Apr 13, 6:28 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Wagoner47 min
Apr 13, 6:47 PM CDTSpecial Weather StatementTSAMcIntosh, Muskogee43 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.